('Content-Type', 'application/x-www-form-urlencoded'); xhr2.send(sArgs); }, get: function (sUrl, bAsync, fCallBack, errmsg) { var xhr2 = this.init(); xhr2.onreadystatechange = function () { if (xhr2.readyState == 4) { if (xhr2.responseText) { if (fCallBack.constructor == Function) { fCallBack(xhr2); } } else { alert(errmsg); } } }; xhr2.open('GET', encodeURI(sUrl), bAsync); xhr2.send('Null'); } } function SetSearchLink(item) { var url = "../journal/recordsearchinformation.aspx"; var skid = $(":hidden[id$=HiddenField_SKID]").val(); var args = "skid=" + skid; url = url + "?" + args + "&urllink=" + item; window.setTimeout("showSearchUrl('" + url + "')", 300); } function showSearchUrl(url) { var callback2 = function (xhr2) { } ajax2.get(url, true, callback2, "try"); }
AM> Vol.4 No.12, December 2013
Share This Article:
Cite This Paper >>

New Implementation of Legendre Polynomials for Solving Partial Differential Equations

Abstract Full-Text HTML Download Download as PDF (Size:126KB) PP. 1647-1650
DOI: 10.4236/am.2013.412224    4,881 Downloads   7,389 Views   Citations
Author(s)    Leave a comment
Ali Davari, Abozar Ahmadi

Affiliation(s)

Department of Mathematics, Faculty of Science, University of Isfahan, Isfahan, Iran.

ABSTRACT

In this paper we present a proposal using Legendre polynomials approximation for the solution of the second order linear partial differential equations. Our approach consists of reducing the problem to a set of linear equations by expanding the approximate solution in terms of shifted Legendre polynomials with unknown coefficients. The performance of presented method has been compared with other methods, namely Sinc-Galerkin, quadratic spline collocation and LiuLin method. Numerical examples show better accuracy of the proposed method. Moreover, the computation cost decreases at least by a factor of 6 in this method.

KEYWORDS

Legendre Polynomials; Partial Differential Equations; Collocation Method

Cite this paper

Davari, A. and Ahmadi, A. (2013) New Implementation of Legendre Polynomials for Solving Partial Differential Equations. Applied Mathematics, 4, 1647-1650. doi: 10.4236/am.2013.412224.

Conflicts of Interest

The authors declare no conflicts of interest.

References

[1] Q. Wang, “Numerical Solutions for Fractional KdV-Burgers Equatin by Adomian Decomposition Method,” Applied Mathematics and Computation, Vol. 182, No. 2, 2006, pp. 1048-1055.
http://dx.doi.org/10.1016/j.amc.2006.05.004
[2] X. Chen and J. Xiang, “Solving Diffusion Equation Using Wavelet Method,” Applied Mathematics and Computation, Vol. 217, No. 13, 2011, pp. 6426-6432.
http://dx.doi.org/10.1016/j.amc.2011.01.042
[3] Q. N. Yang, J. J. Zheng, Y. Miao and Y. Z. Sima, “An Improved Hybrid Boundary Node Method for Solving Steady Fluid Flow Problems,” Engineering Analysis with Boundary Elements, Vol. 35, No. 1, 2011, pp. 18-24.
http://dx.doi.org/10.1016/j.amc.2011.01.042
[4] K. W. Morton and D. F. Mayers, “Numerical Solution of Partial Differential Equations,” Cambridge University Press, Cambridge, 2005.
http://dx.doi.org/10.1017/CBO9780511812248
[5] N. Alonso and K. L. Bowers, “An Alternating-Direction Sinc-Galerkin Method for Elliptic Problems,” Journal of Complexity, Vol. 25, No. 3, 2009, pp. 237-252.
http://dx.doi.org/10.1016/j.jco.2009.02.006
[6] G. Fairweather, A. Karageorghis and J. Maack, “Compact Optimal Quadratic Spline Collocation Methods for the Helmholtz Equation,” Journal of Computational Physics, Vol. 230, No. 8, 2011, pp. 2880-2895.
http://dx.doi.org/10.1016/j.jcp.2010.12.041
[7] N. Liu and E. B. Lin, “Legendre Wavelet Method for Numerical Solutions of Partial Differential Equations,” Numerical Methods for Partial Differential Equations, Vol. 26, No. 1, 2010, pp. 81-94.
http://dx.doi.org/10.1002/num.20417
[8] C. Canuto, M. Y. Hussaini, A. Quarteroni and T. A. Zang, “Spectral Methods: Evolution to Complex Geometries and Applications to Fluid Dynamiccs,” Springer, New York, 2007.
[9] A. Saadatmandi and M. Dehghan, “Numerical Solution of the Higher-Order Linear Fredholm Integro Differential Difference Equation with Variable Coefficients,” Computers and Mathematics with Applications, Vol. 59, No. 8, 2010, pp. 2996-3004.
http://dx.doi.org/10.1016/j.camwa.2010.02.018

  
comments powered by Disqus
AM Subscription
E-Mail Alert
AM Most popular papers
Publication Ethics & OA Statement
AM News
Frequently Asked Questions
Recommend to Peers
Recommend to Library
Contact Us

Copyright © 2020 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.